Alert archive / Kentucky / Wind Advisories in 2022

Wind Advisory 4, NWS Jackson, KY

March 29, 202233 counties in Kentucky

NWS Jackson, KY issued this wind advisory at Mar 29, 2022, 11:43 AM EDT for 33 counties in Kentucky. It took effect at Mar 30, 2022, 11:00 AM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Mar 29, 2022, 11:43 AM EDT (15:43 UTC)
In effect from
Mar 30, 2022, 11:00 AM EDT
Expired
Mar 31, 2022, 5:12 AM EDT
In force
18 hr
Issued by
NWS Jackson, KY
All 33 counties

Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 15:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2022-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2022-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1598 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

824 
WWUS73 KJKL 291543
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
1143 AM EDT Tue Mar 29 2022

KYZ044-050>052-058>060-068-069-079-080-083>088-108-111-114-116-
118-300400-
/O.NEW.KJKL.WI.Y.0004.220330T1500Z-220331T0400Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Wolfe-Lee-Owsley-Clay-Letcher-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, Burnside, Somerset, London, Monticello, Stearns, 
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, 
Pineville, Cumberland, Harlan, Campton, Beattyville, Booneville, 
Manchester, Jenkins, and Whitesburg
1143 AM EDT Tue Mar 29 2022

...WIND ADVISORY IN EFFECT FROM 11 AM WEDNESDAY TO MIDNIGHT EDT
WEDNESDAY NIGHT...

* WHAT...South winds 10 to 20 mph, increasing to 15 to 25 mph on
  Wednesday afternoon, with gusts up to 45 mph expected.

* WHERE...Portions of east central, south central and southeast 
  Kentucky.

* WHEN...From 11 AM Wednesday to midnight EDT Wednesday night.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

JP
8 follow-up statements
690 
WWUS73 KJKL 291926
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
326 PM EDT Tue Mar 29 2022

KYZ106-109-112-113-115-117-300430-
/O.EXB.KJKL.WI.Y.0004.220330T1500Z-220331T0600Z/
Morgan-Magoffin-Breathitt-Knott-Perry-Leslie-
Including the cities of West Liberty, Salyersville, Jackson, 
Hindman, Pippa Passes, Hazard, and Hyden
326 PM EDT Tue Mar 29 2022

...WIND ADVISORY IN EFFECT FROM 11 AM WEDNESDAY TO 2 AM EDT
THURSDAY...

* WHAT...South winds 10 to 20 mph with gusts up to 45 mph 
  expected.

* WHERE...Morgan, Magoffin, Breathitt, Knott, Perry and Leslie 
  Counties.

* WHEN...From 11 AM Wednesday to 2 AM EDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KYZ044-050>052-058>060-068-069-079-080-083>088-108-111-114-116-
118-300430-
/O.EXT.KJKL.WI.Y.0004.220330T1500Z-220331T0600Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Wolfe-Lee-Owsley-Clay-Letcher-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, Burnside, Somerset, London, Monticello, Stearns, 
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, 
Pineville, Cumberland, Harlan, Campton, Beattyville, Booneville, 
Manchester, Jenkins, and Whitesburg
326 PM EDT Tue Mar 29 2022

...WIND ADVISORY NOW IN EFFECT FROM 11 AM WEDNESDAY TO 2 AM EDT
THURSDAY...

* WHAT...South winds 15 to 25 mph with gusts of 40 to 50 mph 
  expected.

* WHERE...Portions of east central, south central and southeast 
  Kentucky.

* WHEN...From 11 AM Wednesday to 2 AM EDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

JP
775 
WWUS73 KJKL 300300 AAA
NPWJKL

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Jackson KY
1100 PM EDT Tue Mar 29 2022

KYZ044-050>052-058>060-068-069-079-080-083>088-106-108-109-
111>118-301200-
/O.CON.KJKL.WI.Y.0004.220330T1500Z-220331T0600Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Morgan-Wolfe-Magoffin-Lee-Breathitt-Knott-Owsley-Perry-Clay-
Leslie-Letcher-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, Burnside, Somerset, London, Monticello, Stearns, 
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, 
Pineville, Cumberland, Harlan, West Liberty, Campton, 
Salyersville, Beattyville, Jackson, Hindman, Pippa Passes, 
Booneville, Hazard, Manchester, Hyden, Jenkins, and Whitesburg
1100 PM EDT Tue Mar 29 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM WEDNESDAY TO 2 AM
EDT THURSDAY...

* WHAT...South winds 15 to 25 mph with gusts of 40 to 50 mph 
  expected.

* WHERE...Portions of east central, south central and southeast 
  Kentucky.

* WHEN...From 11 AM Wednesday to 2 AM EDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

JP/GREIF
865 
WWUS73 KJKL 300754
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
354 AM EDT Wed Mar 30 2022

KYZ104-107-110-119-120-301600-
/O.EXB.KJKL.WI.Y.0004.220330T1800Z-220331T0800Z/
Elliott-Johnson-Floyd-Martin-Pike-
Including the cities of Sandy Hook, Paintsville, Prestonsburg, 
Wheelwright, Inez, Coal Run, Elkhorn City, Pikeville, 
and South Williamson
354 AM EDT Wed Mar 30 2022

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM EDT
THURSDAY...

* WHAT...South winds of 10 to 20 mph, with gusts of 35 to 45 mph
  are expected. Wind gusts of 45 to 55 mph are expected for
  elevations above 2000 feet, especially late tonight. 

* WHERE...Elliott, Johnson, Floyd, Martin and Pike Counties.

* WHEN...From 2 PM this afternoon to 4 AM EDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KYZ044-050>052-058>060-068-069-079-080-083>088-106-108-109-
111>118-301600-
/O.CON.KJKL.WI.Y.0004.220330T1500Z-220331T0600Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Morgan-Wolfe-Magoffin-Lee-Breathitt-Knott-Owsley-Perry-Clay-
Leslie-Letcher-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, Burnside, Somerset, London, Monticello, Stearns, 
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, 
Pineville, Cumberland, Harlan, West Liberty, Campton, 
Salyersville, Beattyville, Jackson, Hindman, Pippa Passes, 
Booneville, Hazard, Manchester, Hyden, Jenkins, and Whitesburg
354 AM EDT Wed Mar 30 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
2 AM EDT THURSDAY...

* WHAT...South winds of 15 to 25 mph with gusts of 40 to 45 mph 
  are expected. Wind gusts of 45 to 55 mph are expected for 
  elevations above 2000 feet, especially late tonight. 

* WHERE...Portions of east central, south central and southeast 
  Kentucky.

* WHEN...From 11 AM Wednesday to 2 AM EDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

GEOGERIAN
983 
WWUS73 KJKL 301522
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
1122 AM EDT Wed Mar 30 2022

KYZ044-050>052-058>060-068-069-079-080-083>088-106-108-109-
111>118-310330-
/O.EXT.KJKL.WI.Y.0004.000000T0000Z-220331T1000Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Morgan-Wolfe-Magoffin-Lee-Breathitt-Knott-Owsley-Perry-Clay-
Leslie-Letcher-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, Burnside, Somerset, London, Monticello, Stearns, 
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, 
Pineville, Cumberland, Harlan, West Liberty, Campton, 
Salyersville, Beattyville, Jackson, Hindman, Pippa Passes, 
Booneville, Hazard, Manchester, Hyden, Jenkins, and Whitesburg
1122 AM EDT Wed Mar 30 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM EDT THURSDAY...

* WHAT...South winds of 15 to 25 mph with gusts up to 45 mph are 
  expected. Wind gusts of 45 to 55 mph are expected for elevations
  above 2000 feet, especially late tonight.

* WHERE...Portions of east central, south central and southeast 
  Kentucky.

* WHEN...Until 6 AM EDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KYZ104-107-110-119-120-310330-
/O.EXT.KJKL.WI.Y.0004.220330T1800Z-220331T1000Z/
Elliott-Johnson-Floyd-Martin-Pike-
Including the cities of Sandy Hook, Paintsville, Prestonsburg, 
Wheelwright, Inez, Coal Run, Elkhorn City, Pikeville, 
and South Williamson
1122 AM EDT Wed Mar 30 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM EDT THURSDAY...

* WHAT...South winds of 10 to 20 mph, with gusts up to 45 mph are
  expected. Wind gusts of 45 to 55 mph are expected for 
  elevations above 2000 feet, especially late tonight.

* WHERE...Elliott, Johnson, Floyd, Martin and Pike Counties.

* WHEN...Until 6 AM EDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

GEOGERIAN/JP
788 
WWUS73 KJKL 302016
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
416 PM EDT Wed Mar 30 2022

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-310430-
/O.CON.KJKL.WI.Y.0004.000000T0000Z-220331T1000Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, Burnside, Somerset, London, Monticello, Stearns, 
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, 
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, 
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, 
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, 
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, 
Elkhorn City, Pikeville, and South Williamson
416 PM EDT Wed Mar 30 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY...

* WHAT...South winds 15 to 25 mph, with gusts up to 45 mph at 
  times. Wind gusts of 45 to 55 mph are expected for elevations 
  above 2000 feet, especially late tonight.

* WHERE...Portions of east central, northeast, south central and 
  southeast Kentucky.

* WHEN...Until 6 AM EDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

JP
275 
WWUS73 KJKL 310230 AAA
NPWJKL

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Jackson KY
1030 PM EDT Wed Mar 30 2022

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-311000-
/O.CON.KJKL.WI.Y.0004.000000T0000Z-220331T1000Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, Burnside, Somerset, London, Monticello, Stearns, 
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, 
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, 
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, 
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, 
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, 
Elkhorn City, Pikeville, and South Williamson
1030 PM EDT Wed Mar 30 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY...

* WHAT...South winds 15 to 25 mph, with gusts up to 45 mph at 
  times. Wind gusts of 45 to 55 mph are expected for elevations 
  above 2000 feet, especially late tonight.

* WHERE...Portions of east central, northeast, south central and 
  southeast Kentucky.

* WHEN...Until 6 AM EDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

JP/GREIF
515 
WWUS73 KJKL 310430 AAA
NPWJKL

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Jackson KY
1230 AM EDT Thu Mar 31 2022

KYZ050-051-058>060-068-069-079-080-083>088-108-111>118-311000-
/O.UPG.KJKL.WI.Y.0004.000000T0000Z-220331T1000Z/
/O.NEW.KJKL.HW.W.0002.220331T0430Z-220331T1000Z/
Montgomery-Bath-Estill-Powell-Menifee-Rockcastle-Jackson-Pulaski-
Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-Wolfe-Lee-
Breathitt-Knott-Owsley-Perry-Clay-Leslie-Letcher-
Including the cities of Camargo, Jeffersonville, Mount Sterling, 
Owingsville, Irvine, Ravenna, Clay City, Stanton, Frenchburg, 
Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, 
London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, 
Barbourville, Middlesboro, Pineville, Cumberland, Harlan, 
Campton, Beattyville, Jackson, Hindman, Pippa Passes, Booneville,
Hazard, Manchester, Hyden, Jenkins, and Whitesburg
1230 AM EDT Thu Mar 31 2022

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING...

* WHAT...South winds 20 to 30 mph with gusts up to 65 mph.

* WHERE...Portions of east central, south central and southeast 
  Kentucky.

* WHEN...Until 6 AM EDT early this morning.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

KYZ044-052-104-106-107-109-110-119-120-311000-
/O.CON.KJKL.WI.Y.0004.000000T0000Z-220331T1000Z/
Fleming-Rowan-Elliott-Morgan-Johnson-Magoffin-Floyd-Martin-Pike-
Including the cities of Flemingsburg, Morehead, Sandy Hook, 
West Liberty, Paintsville, Salyersville, Prestonsburg, 
Wheelwright, Inez, Coal Run, Elkhorn City, Pikeville, 
and South Williamson
1230 AM EDT Thu Mar 31 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING...

* WHAT...South winds 15 to 20 mph with gusts up to 50 mph.

* WHERE...Rowan, Martin, Floyd, Fleming, Pike, Magoffin, 
  Elliott, Johnson and Morgan Counties.

* WHEN...Until 6 AM EDT early this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

JP/GREIF
464 
WWUS73 KJKL 310912
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
512 AM EDT Thu Mar 31 2022

KYZ050-051-058>060-068-069-079-080-083>088-108-111>118-311015-
/O.CAN.KJKL.HW.W.0002.000000T0000Z-220331T1000Z/
Montgomery-Bath-Estill-Powell-Menifee-Rockcastle-Jackson-Pulaski-
Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-Wolfe-Lee-
Breathitt-Knott-Owsley-Perry-Clay-Leslie-Letcher-
Including the cities of Camargo, Jeffersonville, Mount Sterling, 
Owingsville, Irvine, Ravenna, Clay City, Stanton, Frenchburg, 
Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, 
London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, 
Barbourville, Middlesboro, Pineville, Cumberland, Harlan, 
Campton, Beattyville, Jackson, Hindman, Pippa Passes, Booneville,
Hazard, Manchester, Hyden, Jenkins, and Whitesburg
512 AM EDT Thu Mar 31 2022

...HIGH WIND WARNING IS CANCELLED...

Winds have diminish below warning and advisory criteria, and the
High Wind Warning is cancelled.

$$

KYZ044-052-104-106-107-109-110-119-120-311015-
/O.CAN.KJKL.WI.Y.0004.000000T0000Z-220331T1000Z/
Fleming-Rowan-Elliott-Morgan-Johnson-Magoffin-Floyd-Martin-Pike-
Including the cities of Flemingsburg, Morehead, Sandy Hook, 
West Liberty, Paintsville, Salyersville, Prestonsburg, 
Wheelwright, Inez, Coal Run, Elkhorn City, Pikeville, 
and South Williamson
512 AM EDT Thu Mar 31 2022

...WIND ADVISORY IS CANCELLED...

Winds have diminish below advisory criteria, and the Wind Advisory
is cancelled.

$$

HAL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Mar 29, 8:51 AM EDT, 2 hours 52 minutes earlier.

Area forecast discussion, Mar 29, 8:51 AM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
National Weather Service Jackson KY
851 AM EDT Tue Mar 29 2022

.UPDATE...
Issued at 851 AM EDT TUE MAR 29 2022

Freshened up the hourly temperatures and dew points, incorporating
the latest trends in the observations. Otherwise, the forecast
remains on track.

&&

.SHORT TERM...(Today through Wednesday)
Issued at 418 AM EDT TUE MAR 29 2022

The latest upper level map features a continued amplified pattern
in place. Troughing is positioned from the Northwestern
Territories south-southwestward through the eastern Pacific. A
seasonably intense upper level low embedded within this long wave
trough is currently churning across southern California.
Downstream, ridging rules from Alberta/Saskatchewan through the
southern Plains, with northwest flow found east of the Mississippi
River, as a trough exits deeper into the western Atlantic. At the
surface, high pressure is sprawled from the Great Lakes/Ohio
Valley through the Mid-Atlantic. Further west, deeper lee-side low
pressure is found from the northern High Plains to the front
range of the Rockies. A quasi-stationary boundary intersects the
low pressure area aligning southeastward through the southern
Plains and across the lower Mississippi Valley and the Deep
South. Plenty of mid and high level clouds have been in place
across eastern Kentucky through the overnight hours. This has been
enough to thwart the valley drop-off, with the coldest readings
seen in the far east, with mid 20s being reported. Elsewhere,
temperatures range from the low to mid 30s, while the southwest
counties remain in the upper 30s to near 40 degrees.

The models remain in good agreement through the short term, with
the upper level ridge sliding east across the Mississippi Valley
today, before reaching the Eastern Seaboard by Wednesday. Deep
troughing will become reinforced by northern stream energy to our
west, with the long wave axis becoming aligned from the Upper
Mississippi Valley down through northern Mexico by late Wednesday.
A lead intense short wave trough will take on more of a negative
tilt during the day on Wednesday, with this feature swinging
through the lower and middle Mississippi Valley by late in the
period. At the surface, high pressure will exit towards the
western Atlantic through Wednesday. Low pressure will move across
the central Plains and eventually into the middle Mississippi
Valley and into the Great Lakes/Ohio Valley regions by late in the
period. For eastern Kentucky, this will result in dry weather
generally holding on, with very warm and breezy conditions
returning to the area for Wednesday.

Today will feature mostly cloudy skies, with perhaps some passing
sprinkles seen from time to time, as moderate isentropic upglide
occurs at the mid-levels. Very dry low level will keep measurable
precipitation at bay. Highs will be warmer than yesterday,
although given the under-performance seen, have stuck closer to
the blended guidance for today, with upper 40s to lower 50s
northeast and 55 to 60 occurring across the southwest. Thicker
clouds will hold on tonight, which should mitigate a better
ridge/valley split, although as winds veer to the southeast, would
think that at least a 5 to 7 degree difference would eventually be
revealed. The cooler valleys will dip into the lower 40s, while
mid to upper 40s occur elsewhere. Clouds will thin out on
Wednesday, as the low level wind profile increases dramatically in
response to the better pressure gradient in place. Temperatures
will soar into the upper 70s and lower 80s, with strong and gusty
southerly flow in place.

.LONG TERM...(Wednesday night through Monday)
Issued at 510 AM EDT TUE MAR 29 2022

Global models show good agreement in an amplified upper level
pattern to begin the long term period. Ridging will extend across
the East Coast while general troughing sits across the Great Plains
and Mississippi Valley. At the surface, a parent low will be located
across Wisconsin with its associated warm front draped west to
east through the Great Lakes region and its cold front draped
north to south through central Illinois and the Mississippi
Valley. The low pressure center will move off to the northeast
while the cold front moves to the east, eventually bringing rain
and a slight chance for thunderstorms to the area Wednesday night
into Thursday. QPF totals have generally trended lower as the
models pick up on the dry antecedent conditions across the area.
Wednesday afternoon temperatures will rocket into the upper 70s
with dew points around the 40 degree mark so this may cut into
the rainfall totals and the structure of any line of
showers/storms developing ahead of the cold front. A LLJ at 850mb
will produce peak winds of 50-70 knots at that level and will
allow for wind gusts of 30-40 mph at the surface Wednesday night.
Higher terrain locations like Black Mountain and Dorton have a
good chance of experiencing wind gusts closer to 50 mph. SPC has
placed eastern Kentucky in a day 2 marginal risk with the far
southwest portion of the CWA in a slight risk. The main threat for
the area will be damaging wind gusts associated with the storms.

Rain will taper off from west to Thursday evening into the overnight
hours as heights aloft rebound and surface high pressure moves in
from the southwest. Model solutions begin to diverge this weekend as
a shortwave moves across the CONUS. The Canadian has the wave
taking a more northerly track through the upper Great Lakes and is
dampened while the ECMWF and GFS are a bit more amplified and
take a path through the central Mississippi and Ohio Valleys. The
ECMWF and GFS show a better chance for light rain while the
Canadian is drier but have decided to stay near the NBM solution
given the model spread this far out. Another shortwave upstream
may also bring impacts to the area early next week but again,
given the long lead time confidence is not high.

Thursday highs will range from the low 60s in the west to the low
70s in the east before cooling off into the upper 30s overnight.
Friday will be cooler overall with highs topping out in the low to
mid 50s and overnight lows dropping into the low to mid 30s.
Saturday and Sunday highs will moderate back into the upper 50s to
low 60s and overnight lows in the low 40s and upper 30s
respectively. Monday will warm a few more degrees into the id 60s
across the southern counties while the Bluegrass area stays in the
low 60s, lows will fall to around he 40 degree mark.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
ISSUED AT 851 AM EDT TUE MAR 29 2022

VFR conditions will continue to dominate through the period,
although cloud cover will lower to around 6k feet agl during the
day and continue through this evening, as a warm front approaches
from the southwest. These clouds will then relent somewhat
overnight, with mainly just high clouds seen. A few sprinkles
will also be possible at times. East to east northeast winds of 4
to 7 kts will gradually veer to the southeast and eventually
south this evening and towards dawn. A developing low level jet
across the Ohio Valley later this evening and during the overnight
will also bring the threat of LLWS to the TAF sites.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Wednesday afternoon through Wednesday
evening for KYZ044-050>052-058>060-068-069-079-080-083>088-104-
106>120.

&&

UPDATE...GEOGERIAN
SHORT TERM...GEOGERIAN
LONG TERM...BATZ
AVIATION...GEOGERIAN
Hazardous weather outlook, Mar 29, 4:31 AM EDT, 7 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
431 AM EDT Tue Mar 29 2022

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-301100-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna,
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee,
Annville, Burnside, Somerset, London, Monticello, Stearns,
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro,
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty,
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright,
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard,
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run,
Elkhorn City, Pikeville, and South Williamson
431 AM EDT Tue Mar 29 2022

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Today and Tonight.

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

An approaching strong cold front will bring wind gusts of 30 to 40
mph to the area Wednesday and Wednesday night. The combination of
low relative humidity and strong wind gusts will also result in an
increased threat for wildfires on Wednesday.

Thunderstorms will be possible west of I-75 late Wednesday night
and for most locations east of I-75 on Thursday. A few of these
may produce strong to damaging wind gusts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GEOGERIAN/BATZ

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 2:59 AM EDTFire Weather WatchJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more12 hr
Mar 29, 3:26 PM EDTRed Flag WarningJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more31 hr

Nearby

Wind Advisories in Kentucky, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.